Get your Health question answered in 3 easy steps

189 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for raised cholesterol level and anxiety

Answered by
Dr.
Dr. Benard Shehu

Cardiologist

Practicing since :2004

Answered : 2254 Questions

default
Posted on Fri, 8 Aug 2014 in Hypertension and Heart Disease
Question: Dr Varshney,
Thankyou for asking how I am.
I have now had the results which I asked my UK GP to carry out.
The ECG was unchanged which I presume included the right bundle branch block which has shown for many years.
The 24 hour urine test was all ok.
The blood test was all ok except for my cholesterol raised from 4.7.to 5.3 but my GP said the good type was encouraging.
He suggested i continue on the medication already mentioned but I have not added the prescribed beta blocker to the Amdodipin. My BP checked over the week seemed to have a pattern of 128/85 at 9am rising during the day with the highest average 157/95 at 11pm. my bpm always in the 70s.
My GP suggests that either Amyltriptiline or Mitazipine would help.
I still feel hot and flushed in the evenings and anxiety is a part of my make up. My new build house has been stressful over the past two years but its virtually finished now so just the move in.
Appreciate your comments.
doctor
Answered by Dr. Benard Shehu 3 days later
Brief Answer:
Start taking beta-blockers...

Detailed Answer:
Hi there,

Unfortunately, Dr.Varshney is not available. This is Dr.Benard, happy to assist you through the process.

First, congratulations for your new built house.

I have analyzed your medical data, and I advise to start the beta-blocker as it will improve your symptoms.

Controlling stress is also important, I do not recommend antidepressants such as Amyltriptiline or Mirtazipine due to their side effects. Instead, I recommend to take
- chamomile/valeriana/aloe vera supplementation (tea or pills)
- conducting a healthy diet and lifestyle regimen with more physical activity
- psychotherapy

However, should discuss it further with psychiatrist who will examine your mental status closely.

Hope it helped! let me know if I can assist you further!
Dr.Benar
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Lab Tests
Medical Topics

Recent questions on Beta blocker

doctor1 MD

My mum (79) demanded that she come off bisoprolol after taking for 3 years, as she felt she should not have been on it. The doctor agreed and she is now suffering with increased heart rate (120bpm) at times, but wont see a doctor. She suffers generally with her nerves and feels that going back on the bisoprolol again will calm her down. Is she just panicing or will the panic attack be because of coming off the bisoprolol? She also came off bumetanide at the same time, for the same reason (ie she felt she should never have been put on those tablets)

doctor1 MD

Hi.I am a 35 year old male.Was prescribed bisoprolol 2 months ago for tachycardia and hypertnsion on exertion.My heart appears to be structurally normal. In the last 3 weeks I have noticed leakage of urine when I sit down.Is this related to the beta blocker?

doctor1 MD

I am suffering with Esophegal spasms and take Nifidipine for them, but they get worse if I anxious like organising a trip away or doing a presentation. They are also worse after Alcohol, I have read about using beta blockers with the Nifidipine, will this work ?

doctor1 MD

my husband has had a history of atrila fibrilation and is now on warfarin and beta blockers. he was shocked to get the heart beating regular again and the medication has been keeping it right. he is also suffering with a hiaetus hernia which makes him have terrible heartburn and bloating and discomfort. he is having omeprazole and metroclopramide for this. my question is can any of these medicines make his spleen hurt? he seems to be getting a lot of discomfort on his left hand side just below his ribcage, and its every day. could it be the warfarin? he had magic eyes both in his throat and through his bottom and nothing was found but that was at least a year ago now. please can you help me.

doctor1 MD

I have atrial fibrillation and a low pulse rate (45 - 55) when at rest. I can get it into the mid 90's when exercising. I'm 73 years old. My cardiologist wants to implant a pacemaker and is talking about using either Tikosyn (Dofetilide) or...

doctor1 MD

Is there any negative drug interaction between motrine and either chlorthalidone , carvedilol or lisinopril? I was told Advil can not be used with any of the 3. What about motrine?

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was corrected. The doctor has me on Xarelto and a beta blocker . I feel fine and I am wondering if I can drink...